Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Increased sweating and BP, left leg not functioning. History of heart surgery and gastric. Was this heart attack?

my father aged 70 yrs did suffer from health problem just few days back. His past health history: 1.Had open heart surgery in year 2002. 2.Often he suffers from gastric problems.3. medications he uses daily:atorva 10 mg,repace 50 mg, cardivas 3.125mg, ecosprin 150mg. These were the symptoms he suffered from: 1. Increased sweating 2. increased blood pressure 3. left leg was not functioning properly. so he laid on the bed for sometime then after for around 2-5 minutes he was normal.But we took him to the nearest hospital where he was tested with ECG which was normal. But his Blood Pressure had increased to 180 systolic pressure.The Doctors did not point out any major problem only they gave medication:PAN 40 for the doctor has advised him to continue with PAN 40 TABLET daily in morning empty stomach . Sir I do not know the real cause for this type of situation so please suggest?Was this any type of heart attack or any gastric issues?
Asked On : Fri, 14 Dec 2012
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your father is having Hypertension,Ischemic Heart Disease(CABG in 2002)and he is having Hyperacidity for which he is being treated his prescription is OK.
You have mentioned his left did not function normally for 5 minutes, it is possible he has suffered a TIA transient ischemic Attack.
He should be comfortable after taking PAN 40 which is good drug to check Hyperacidity but in his case if Ecosprine 150 is not tolerated dose may be reduced with consultation of your treating Physician. A CT scan to any thing in brain if he has another TIA and Even other anti plate let agent like clopidogrel may be considered.
Please do not worry as his EKG was normal or no fresh changes his cardiac status is under control.
Take Care
Good Luck.

Answered: Fri, 14 Dec 2012
I find this answer helpful
General & Family Physician Dr. Vinita Subramanya's  Response
Hello ,

Thank you for your question.

From your father's history and symptoms it would seem unlikely that he experienced a gastric related problem. There are two conditions we need to look into with the past history. A heart attack could indeed present with increased perspiration accompanying symptoms like chest pain radiating to the arm/neck/back, vomiting etc High blood pressure is one of the precipitating factors. But a heart attack presenting with rich led dysfunction is unlikely.

The next condition is Transient Ischaemic Attack (TIA) that could be described as a mild stroke. It usually presents with symptoms like weakness/ paralysis of one side of the body, dizziness, confusion , loss of memory, loss of bowel and bladder control, drooping of the face, inability to recognize people etc. But these symptoms resolve within 24 hrs (in most cases in 1-2 hrs). High blood pressure and Cholesterol are common causes of TIA, both of which your father seems to have.

A TIA needs to be worked up as it precedes a stroke. An ECG is good to rule out a new Heart attack and any rhythm disorders. He will also need a through examination and a possible CT/MRI as next steps in the workup. I would suggest you get your father further evaluated by his physician.

I hope this answered your question.
Answered: Sat, 15 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor